Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 134, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 11, 2001, 5:40 PM CDT for Amite County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2001, 5:40 PM CDT (22:40 UTC)
- Expired
- Jul 11, 2001, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Amite County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 112240 SVRNEW MSC005-112330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 540 PM CDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 630 PM CDT * AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM MARS HILL TO EAST OF GILLSBURG. THESE THUNDERSTORMS WERE MOVING SOUTHWEST AT 25 MPH. THE COMMUNITIES OF LIBERTY...BROOKSIDE AND GILLSBURG ARE IN THE PATH OF THESE STORMS THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NE:AREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3114 9040 3129 9052 3109 9095 3102 9085
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 200 PM CDT WED JUL 11 2001 THE AVN SHOWS THE 500 MILLIBAR HIGH CENTERED OVER SOUTHWEST OKLAHOMA REMAINING NEARLY STATIONARY THROUGH MONDAY. AN UPPER TROF ALONG THE ATLANTIC SEABOARD AND INTO THE NORTHEAST GULF OF MEXICO. A COLD FRONT WILL MOVE ACROSS THE CENTRAL PORTION OF THE AREA BY EARLY SUNDAY MORNING THEN BEGIN TO DISSIPATE. IMPULSES ROTATING ACROSS THE TOP OF THE UPPER WILL AID THE DEVELOPMENT OF CONVECTION ACROSS THE AREA THROUGH MOST OF THE PERIOD. TEMPERATURES SHOULD BEGIN TO MODERATE AS CLOUDINESS INCREASES AND THE ATMOSPHERE IS INFLUENCED BY RAIN COOLED AIR. WILL LIKELY SEE AN INCREASE IN CONVECTION EARLY THURSDAY MORNING IN THE NORTHERN PORTION OF THE AREA AS AN IMPULSE DROPS SOUTHEAST OUT OF ARKANSAS. GUIDANCE MAX TEMPERATURES LOOK SLIGHTLY HIGH FOR THURSDAY AND WILL ADJUST DOWNWARD. GUIDANCE POPS APPEAR REASONABLE. MCB 76/93/75/88 3445 BTR 77/92/77/90 2445 MSY 78/93/77/90 3445 GPT 76/93/75/90 4545 .NEW...NONE LA...NONE. MS...NONE. 23
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:11 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.